MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228504
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h4: the device manufacture date is currently unavailable.Investigation summary: the device was received and evaluated.Visual inspection of the device revealed that it was not received in its original packaging.The suction tube was missing.The shaft, handle, cable and plug did not show any signs of damage.A functional test was performed by connecting the device to a test generator, as a result, it was found that an output short error code was displayed when activating the coagulation and ablate function.A visual inspection of the device was performed by the manufacturer; as a result, the device was not returned in original packaging.The distal tip showed signs of activation.The suction tube was cut off.The device failed the hipot activate-return electrical testing and the activation functional test.A dhr review has been performed for lot u2310038.As detailed in product control plan, the devices are 100% inspected for functionality as part of their product test; and therefore, all reasonable containment are still in place.Based on a review of the investigation findings, current process controls in place and the product risk analysis document no containment or correction action related to the individual complaint is required.We will continue to monitor this failure mode through the standard complaint channels which will identify any possible adverse trend which would trigger further actions.The customer stated that the device 'cold not cut'.Testing substantiated the claim with output shorting when activated on ablate and coag modes.The device also failed the hipot test.Further investigation will be necessary to find the root cause.From investigation were able to confirm a fault with the complaint device substantiating the customer reported issue.The device failed both electrical and functional testing.Further investigation was conducted by the which confirmed a leak in the heat damaged suction tube caused by internal firing where the suction tube meets the ceramic allowing saline to enter and the cause of the output shorted error.The complaint device was etched back to investigate the glue coverage at the distal end of the device which revealed that there was sufficient glue application with no obvious manufacturing defect observed which could have caused the leak path.No further investigation is possible due to the condition of the device caused by the leak path and subsequent internal firing event.The root cause could not be determined.A review of our complaint records over the last 12 months to assess the frequency for this failure mode for the device showed this defect to be an isolated case.Therefore, the severity and frequency are as anticipated; and no further actions relating to this individual complaint is recommended.The overall complaint was confirmed as the observed condition of the vapr p50 w/ hand controls would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported from china that during an anterior cruciate ligament reconstruction procedure, it was observed that the vapr premiere50 electrode with hand controls 3.0mm, 50 degrees suction with integrated handpiece device could not cut (ablate).During in-house engineering evaluation, it was determined that the device could not coagulate as it failed that hipot activate-return electrical testing and the activation functional test.Another like device was used to complete the procedure.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19991892
Report Number1221934-2024-02817
Device Sequence Number15599770
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public(01)10886705020942(10)U2310038(17)260930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number228504
Device Lot NumberU2310038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown